ArticleFrontiers in neurology2023
Case report: Cyclosporine A-induced extrapyramidal syndrome following hematopoietic stem cell transplantation.
Article in Frontiers in neurology, 2023. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
1 citing paper in PubMed, 3 citations in OpenAlex.
- A presentation of posterior reversible encephalopathy syndrome after heart transplantation: a case report and review of literature.Journal of medical case reports · 2025Review
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
4 authors at 2 institutions in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Introduction: Cyclosporine A-associated neurotoxicity has been reported in up to 40% of patients and its wide range of neurological adverse effects have been reported, ranging from mild tremors to fatal leukoencephalopathy. Extrapyramidal (EP) neurotoxicity is a rare manifestation of cyclosporine. Cyclosporine-induced extrapyramidal syndrome remains a rare adverse reaction. Design/methods: A database search was performed for studies in patients from all age groups. We found a total of 10 articles reporting EP as an adverse effect of cyclosporine A. A total of 16 patients were found, and a thorough review of these patients was performed. A comparison of patients was performed to highlight common clinical presentations, investigations during the symptomatic phase, and prognosis. In addition, we describe an 8-year-old boy who developed cyclosporine-related extrapyramidal signs on day 60 post-hematopoietic stem cell transplantation for beta-thalassemia. Conclusion: Cyclosporine A can induce neurotoxicity resulting in diverse symptoms. Signs of EP are rare manifestations of cyclosporine neurotoxicity and should be considered when evaluating post-transplant recipients of cyclosporine when they are present with any EP symptoms. Discontinuation of cyclosporine results in good recovery in most patients.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.